Issue
EPL
Volume 81, Number 2, January 2008
Article Number 20004
Number of page(s) 6
Section General
DOI http://dx.doi.org/10.1209/0295-5075/81/20004
Published online 12 December 2007
EPL, 81 (2008) 20004
DOI: 10.1209/0295-5075/81/20004

A reformulation of the hoop conjecture

J. M. M. Senovilla

Física Teórica, Universidad del País Vasco - Apartado 644, 48080 Bilbao, Spain


received 8 October 2007; accepted in final form 15 November 2007; published January 2008
published online 12 December 2007

Abstract
A reformulation of the hoop conjecture based on the concept of trapped circle is presented. The problems of severe compactness in every spatial direction, and of how to superpose the hoops with the surface of the black hole, are resolved. A new conjecture concerning "peeling" properties of dynamical/trapping horizons is propounded. A novel geometric Hoop inequality is put forward. The possibility of carrying over the results to arbitrary dimension is discussed.

PACS
04.70.Bw - Classical black holes.
04.50.Gh - Higher-dimensional black holes, black strings, and related objects.

© EPLA 2008